Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 15, NWS Pocatello, ID

April 28, 2013

NWS Pocatello, ID issued this wind advisory at Apr 28, 2013, 3:44 AM MDT. It took effect at Apr 28, 2013, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2013, 3:44 AM MDT (09:44 UTC)
In effect from
Apr 28, 2013, 12:00 PM MDT
Expired
Apr 28, 2013, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

086 
WWUS75 KPIH 280944
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
344 AM MDT SUN APR 28 2013

...COLD FRONT GENERATING MOSTLY VERY WINDY CONDITIONS THIS AFTERNOON...

.A COLD FRONT MOVING THROUGH SOUTHERN IDAHO WILL BRING VERY WINDY
CONDITIONS ONCE IT PASSES THROUGH. WIND OF 30 TO 35 MPH WITH
STRONGER GUSTS ARE LIKELY IN THE EASTERN MAGIC VALLEY AND SNAKE
RIVER PLAIN. WIND SHOULD START TO DECREASE BY THE LATE AFTERNOON
AND SUBSIDE DURING THE EARLY EVENING HOURS.

IDZ021-282100-
/O.CAN.KPIH.LW.Y.0003.130428T1800Z-130429T0300Z/
/O.NEW.KPIH.WI.Y.0015.130428T1800Z-130429T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
344 AM MDT SUN APR 28 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. 

* TIMING...NOON MDT UNTIL 9 PM MDT SUNDAY. STRONGEST WINDS FROM 1
  PM MDT UNTIL 5 PM MDT.

* WINDS...WEST AT 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...AMERICAN FALLS...POCATELLO...AND BLACKFOOT.

* IMPACTS...WINDS OF THIS STRENGTH CAN MAKE IT DIFFICULT TO
  CONTROL YOUR VEHICLE WHEN IN A CROSSWIND SITUATION. THE ONLY
  SOLUTION IS TO SLOW DOWN. DURING THE SPRING...RECENTLY PLOWED
  AGRICULTURAL FIELDS WILL PROVIDE SOIL THAT BECOMES BLOWING DUST
  WHEN CARRIED AWAY BY THE WIND. THIS CAN MEAN SUDDEN CHANGES IN
  VISIBILITY...FROM UNLIMITED TO NEAR ZERO. DRIVERS SHOULD PAY
  ATTENTION TO THE ROAD AHEAD AND DRIVE AT SLOWER SPEEDS TO
  MITIGATE THE HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-282100-
/O.NEW.KPIH.WI.Y.0015.130428T1800Z-130429T0300Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
344 AM MDT SUN APR 28 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* TIMING...FROM NOON TODAY UNTIL 9 PM MDT THIS EVENING. EXPECT THE
  STRONGEST WIND FROM NOON UNTIL 4 PM MDT.

* WINDS...EXPECT SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45
  MPH. 

* LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...AND CAREY.

* IMPACTS...WINDS OF THIS STRENGTH CAN MAKE IT DIFFICULT TO
  CONTROL YOUR VEHICLE WHEN IN A CROSSWIND SITUATION. THE ONLY
  SOLUTION IS TO SLOW DOWN. DURING THE SPRING...RECENTLY PLOWED
  AGRICULTURAL FIELDS WILL PROVIDE SOIL THAT BECOMES BLOWING DUST
  WHEN CARRIED AWAY BY THE WIND. THIS CAN MEAN SUDDEN CHANGES IN
  VISIBILITY...FROM UNLIMITED TO NEAR ZERO. DRIVERS SHOULD PAY
  ATTENTION TO THE ROAD AHEAD AND DRIVE AT SLOWER SPEEDS TO
  MITIGATE THE HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
1 follow-up statement
987 
WWUS75 KPIH 281936
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
136 PM MDT SUN APR 28 2013

.A COLD FRONT PASSING THROUGH IDAHO ON MONDAY WILL BRING VERY
WINDY CONDITIONS AGAIN. WIND OF 30 TO 35 MPH WITH STRONGER GUSTS ARE
LIKELY IN THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN. 
IDZ017-021-290300-
/O.NEW.KPIH.WI.Y.0016.130429T1800Z-130430T0300Z/
/O.CON.KPIH.WI.Y.0015.000000T0000Z-130429T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
136 PM MDT SUN APR 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...WINDS WILL DIMINISH LATER THIS EVENING...THEN PICK UP
  AGAIN BY MONDAY AFTERNOON. THE WINDS WILL AGAIN DIMINISH LATER
  MONDAY EVENING. 

* WINDS...WEST AT 30 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON
  AND EARLY EVENING. MONDAY AFTERNOON AND EARLY EVENING...WEST TO
  SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS NEAR 5O MPH.

* LOCATIONS INCLUDE...AMERICAN FALLS...POCATELLO...AND BLACKFOOT.

* IMPACTS...WINDS OF THIS STRENGTH CAN MAKE IT DIFFICULT TO 
  CONTROL YOUR VEHICLE WHEN IN A CROSSWIND SITUATION. THE ONLY 
  SOLUTION IS TO SLOW DOWN. DURING THE SPRING...RECENTLY PLOWED 
  AGRICULTURAL FIELDS WILL PROVIDE SOIL THAT BECOMES BLOWING 
  DUST WHEN CARRIED AWAY BY THE WIND. THIS CAN MEAN SUDDEN 
  CHANGES IN VISIBILITY...FROM UNLIMITED TO NEAR ZERO. DRIVERS 
  SHOULD PAY ATTENTION TO THE ROAD AHEAD AND DRIVE AT SLOWER 
  SPEEDS TO MITIGATE THE HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ020-290300-
/O.NEW.KPIH.WI.Y.0016.130429T1800Z-130430T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
136 PM MDT SUN APR 28 2013

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* TIMING...MONDAY AFTERNOON THROUGH MONDAY EVENING.

* WINDS...WEST TO SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS NEAR 5O
  MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...INL COMPLEX.

* IMPACTS...WINDS OF THIS STRENGTH CAN MAKE IT DIFFICULT TO 
  CONTROL YOUR VEHICLE WHEN IN A CROSSWIND SITUATION. THE ONLY 
  SOLUTION IS TO SLOW DOWN. DURING THE SPRING...RECENTLY PLOWED 
  AGRICULTURAL FIELDS WILL PROVIDE SOIL THAT BECOMES BLOWING 
  DUST WHEN CARRIED AWAY BY THE WIND. THIS CAN MEAN SUDDEN 
  CHANGES IN VISIBILITY...FROM UNLIMITED TO NEAR ZERO. DRIVERS 
  SHOULD PAY ATTENTION TO THE ROAD AHEAD AND DRIVE AT SLOWER 
  SPEEDS TO MITIGATE THE HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:33 AM MDT, 11 minutes earlier.

Area forecast discussion, Apr 28, 3:33 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
333 AM MDT SUN APR 28 2013

.SHORT TERM...INCOMING SHORT WAVE TODAY WILL INCREASE THE
WIND...AND A SECOND RE-INFORCING SHORTWAVE ON MON WILL CONTINUE
THE VERY WINDY CONDITIONS. LOCAL WIND STUDY INDICATES A WIND
ADVISORY TODAY FOR THE EASTERN MAGIC VALLEY AND THE LOWER SNAKE
RIVER PLAIN. ON MON...IT WILL SPREAD INTO THE UPPER SNAKE RIVER
PLAIN AND POSSIBLY SOME MOUNTAIN ZONES. BLOWING DUST MAY ALSO BE A
FACTOR AND WILL MAKE MENTION IN THE ADVISORY. A STRONG UPPER LEVEL
JET PLACED IN THE CORRECT LOCATION...STRONG 500MB WINDS...AND A
STRONG MSLP GRADIENT ALL CONTRIBUTE TO THE HIGH SCORE ON THE LOCAL
STUDY. WIND ADVISORY SHOULD BE OVER BETWEEN 29/00Z AND 29/03Z. THE
FACTORS ARE EVEN MORE FAVORABLE ON MON...AND WITH A SOUTHWESTERLY
GRADIENT...SPREAD INTO THE UPPER SNAKE RIVER PLAIN. STRONGER COLD
AIR ADVECTION AND STRONGER 700MB WINDS PUSH THE STUDY FORECAST TO
NEAR HIGH WIND WARNING. THE MAIN DIFFERENCE IS TIMING. THE MON
WIND EVENT WILL START LATER AND END LATER THAN TODAYS. THE COLDER
AIR WILL START DROPPING TEMPERATURES. HAVE SPLIT THE DIFFERENCE
BETWEEN A SLOWER COOLING GFS AND THE COLDER SCENARIO OF THE NAM.
EXPECT SOME HIGH ELEVATION SNOW...BUT NOT EXPECTING SIGNIFICANT
ACCUMULATION. CURRENT FORECAST KEEPS THE THREE DAY TOTAL TO LESS
THAN FIVE INCHES ANYWHERE...AND A PLACE LIKE STANLEY RECEIVING
LESS THAN HALF AN INCH.  MESSICK

.LONG TERM...WEDNESDAY THROUGH SUNDAY. WEDNESDAY SHOULD BE THE
COLDEST DAY OF THE WEEK BEHIND THE EXITING UPPER LEVEL TROF OF LOW
PRESSURE. TEMPERATURES SHOULD BE BELOW NORMAL THROUGH WEDNESDAY
NIGHT WITH A HARD FREEZE IN MANY LOCATIONS. UPPER RIDGE BEGINS TO
BUILD IN FROM WEST THURSDAY AND EXPECT A WARMING TREND WITH MAINLY
DRY CONDITIONS THURSDAY THROUGH SATURDAY WITH TEMPERATURES ABOVE
NORMAL BY LATE NEXT WEEK INTO THE WEEKEND. A WEEK DISTURBANCE IN
NORTHWEST FLOW MAY SLIP BY LATER ON SATURDAY WITH SOME ISOLATED
SHOWERS AND EVEN A THUNDERSTORM...BUT TIMING MAY BE OFF A LITTLE
SO WILL ONLY PLACE SOME RAIN SHOWERS OVER THE MOUNTAINS AT THIS
POINT. PRESTON

&&

AVIATION...VFR CONDITIONS TODAY WITH ISOLATED SHOWERS OVER THE
MOUNTAINS AS A WEAK BOUNDARY PASSES BY.  WIND CONDITIONS BY
AFTERNOON TIME WITH GUSTS TO AT LEAST 30 KNOTS.  STRONG WINDS ON TAP
FOR MONDAY AS A COLD FRONT SWINGS BY. PRESTON

&&

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING
IDZ021.

WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING
IDZ017-021.

&&
Hazardous weather outlook, Apr 27, 3:48 AM MDT, 23 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
348 AM MDT SAT APR 27 2013

IDZ017>025-031-032-281000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
348 AM MDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A DRY COLD FRONT WILL INCREASE WINDS TO 30 TO 35 MPH WITH HIGHER
GUSTS PERHAPS AS EARLY AS SUNDAY...BUT MORE LIKELY MONDAY AND
TUESDAY. THUNDERSTORMS ALONG THE NORTHERN HALF OF THE IDAHO AND
WYOMING BORDER DURING THOSE TWO AFTERNOONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 1:36 PM MDTWind AdvisoryPIH31 hr

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.